Announcement

Collapse
No announcement yet.

bladder flare from Lyrica?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Sand
    replied
    Bladder Flare from Lyrica

    Originally posted by jen74 View Post
    Hi Diana.
    Thanks for replying. I have not tried any of the med like effexor or cymbalta yet. As far as opiates, my urugyne will not prescribe any pain meds whatsoever.
    It is very disheartening. I will keep you posted though. Thanks again.
    Jen
    I have been on Lyrica for a little over a month now and have noticed an improvement in nerve pain but increase in the number of bladder flares I get. I have also had increased pain in the urethra. I am going to try going off it. I will let you know if there is an improvement, unfortunately, my nerve pain will probably increase.

    Leave a comment:


  • jen74
    replied
    Hi Diana.
    Thanks for replying. I have not tried any of the med like effexor or cymbalta yet. As far as opiates, my urugyne will not prescribe any pain meds whatsoever.
    It is very disheartening. I will keep you posted though. Thanks again.
    Jen

    Leave a comment:


  • dminton
    replied
    Jen,

    My suggestion would be that perhaps other neuroleptics (meds that are anticonvulsant) or for neuropathic pain would have a slightly different action than Lyrica and Neurontin, and would work for pain but not irritate the bladder. Then there are the SNRIs like Effexor, and I think Cymbalta.

    Have you tried opiates? I found that they didn't help much except for my mood, and then I had terrible headaches from them.

    The usual stuff like Elmiron, DMSO, and heparin instills didn't work either. I think my IC is more central and neuro in nature. I also have PFD, and am learning more about that.

    Keep me posted on anything that works or doesn't work for you, and best of luck!

    Diana.

    Leave a comment:


  • jen74
    replied
    Hi Diana.
    Thanks for replying. I am sorry that the lyrica seems to making your pain worse too. I am thinking because it is a drug that works on the nerves, maybe that has something to do with it. I stopped taking it about three days ago, and I was only taking the 25mgs.
    Yes, I agree with you, patients know best when it comes to their bodies. Unfortunately, most doctors dont like to believe this. They also dont like patients who are pro- active in their health. They would much rather have a patient who heeds to them and agrees with everything they say. I think it is an ego thing. I know one thing, doctors hate that we have access to the internet and are able to research things on our own. If not for the internet, I would not even have been able to get a diagnosis for my neuropathic dysmotility of my stomach and small bowel. Because I researched it, I was able to find the right kind of doctor( after seeing 6 already that had not helped me). Thank God for the internet. Otherwise we would have to take everything some of these doctors say to heart, and there are alot of bad doctors out there it seems.
    Thanks again, and hope we can find something else that will help us with this pain besides the lyrica.
    Jen

    Leave a comment:


  • dminton
    replied
    Jen,

    I'm so sorry it didn't work for you! When did you stop taking it? Are you feeling any better now? I'd be very curious to see what your doc says about this, if they have any idea why this happens. Often it's the patients who know more, I have found over and over again. Best of luck.

    Diana.

    Leave a comment:


  • jen74
    replied
    I started lyrica about a couple weeks ago and I noticed it made my bladder feel alot worse. I just stopped it a couple days ago. I guess they say it works for some, but for others it can make the IC worse. I was praying it would help me since my urogyne does not offer anything else except of the instills and hydrodistentions.
    Jen

    Leave a comment:


  • dminton
    started a topic bladder flare from Lyrica?

    bladder flare from Lyrica?

    I know this drug works for many, and I could swear that every time I try it, even at a low dose of 50 mg, it seems to make my bladder pain worse.

    Has anyone had this happen? Does anyone know what mechanism could cause this to happen? I wonder if it somehow acidifies the urine?

    Lyrica is similar to Neurontin, just a "newer" form, effective at lower doses than Neurontin.

    Diana.
Working...
X